Alert archive / Arizona / High Wind Warnings in 2009
High Wind Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Mar 29, 2009, 4:37 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 29, 2009, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 4:37 AM MST (11:37 UTC)
- In effect from
- Mar 29, 2009, 9:00 AM MST
- Expired
- Mar 29, 2009, 8:06 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3173 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 291137 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 437 AM MST SUN MAR 29 2009 AZZ004>006-009-010-039-291945- /O.UPG.KFGZ.HW.A.0002.090329T1900Z-090330T0600Z/ /O.NEW.KFGZ.HW.W.0003.090329T1600Z-090330T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... NAVAJO N.M. 437 AM MST SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS FROM 55 TO 60 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING ACROSS THE NORTHERN THIRD OF ARIZONA. THESE WINDS WILL PEAK LATE THIS AFTERNOON AND WILL SLOWLY DECREASE INTO THE EVENING. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ007-011>015-040-291945- /O.UPG.KFGZ.HW.A.0002.090329T1900Z-090330T0600Z/ /O.EXB.KFGZ.WI.Y.0007.090329T1600Z-090330T0700Z/ COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... DILKON...KYKOTSMOVI 437 AM MST SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ018-037-291945- /O.EXB.KFGZ.WI.Y.0007.090329T1800Z-090330T0700Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...PAYSON...STRAWBERRY...YOUNG... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD 437 AM MST SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ016-017-291945- /O.EXT.KFGZ.WI.Y.0007.090329T1600Z-090330T0700Z/ EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 437 AM MST SUN MAR 29 2009 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-038-291945- /O.EXT.KFGZ.WI.Y.0007.090329T1800Z-090330T0700Z/ YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...SEDONA 437 AM MST SUN MAR 29 2009 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
000 WWUS75 KFGZ 291944 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1244 PM MST SUN MAR 29 2009 AZZ004>006-009-010-039-300345- /O.CON.KFGZ.HW.W.0003.000000T0000Z-090330T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... NAVAJO N.M. 1244 PM MST SUN MAR 29 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS FROM 55 TO 60 MPH ARE BEING OBSERVED IN THE HOUSEROCK VALLEY WEST OF PAGE AND AT THE RED MESA HIGH SCHOOL ALONG HIGHWAY 160. THESE WIND CONDITIONS WILL EXPAND OVER THE NORTHERN THIRD OF ARIZONA THIS AFTERNOON. THE PEAK SPEEDS SHOULD OCCUR BETWEEN 4 PM AND 7 PM MST IN FAR NORTHERN ARIZONA WITH THE PASSAGE OF A COLD FRONT. WIND SPEEDS SHOULD SLOWLY DECREASE THIS EVENING WITH A WIND DIRECTION SHIFT TO NORTHERLY. AREAS OF BLOWING DUST ARE EXPECTED...AND THIS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ007-011>017-040-300345- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/ COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... DILKON...KYKOTSMOVI 1244 PM MST SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH ARE BEING OBSERVED EARLY THIS AFTERNOON IN THE ADVISORY AREA. THESE WIND CONDITIONS WILL EXPAND ACROSS THE MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY THIS AFTERNOON AND CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. PEAK WIND GUSTS SO FAR INCLUDE DONEY PARK AT 49 MPH...TWO GUNS AT 42 MPH...TUBA CITY AT 43 MPH. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-300345- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 1244 PM MST SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ 41
000 WWUS75 KFGZ 292002 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 100 PM MST SUN MAR 29 2009 AZZ004>006-009-010-039-300400- /O.CON.KFGZ.HW.W.0003.000000T0000Z-090330T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... NAVAJO N.M. 100 PM MST SUN MAR 29 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS FROM 55 TO 60 MPH ARE BEING OBSERVED IN THE HOUSEROCK VALLEY WEST OF PAGE AND AT THE RED MESA HIGH SCHOOL ALONG HIGHWAY 160. THESE WIND CONDITIONS WILL EXPAND OVER THE NORTHERN THIRD OF ARIZONA THIS AFTERNOON. THE PEAK SPEEDS SHOULD OCCUR BETWEEN 4 PM AND 7 PM MST IN FAR NORTHERN ARIZONA WITH THE PASSAGE OF A COLD FRONT. WIND SPEEDS SHOULD SLOWLY DECREASE THIS EVENING WITH A WIND DIRECTION SHIFT TO NORTHERLY. AREAS OF BLOWING DUST ARE EXPECTED...AND THIS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ007-011>017-040-300415- /O.COR.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/ COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... DILKON...KYKOTSMOVI 100 PM MST SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 55 MPH ARE BEING OBSERVED EARLY THIS AFTERNOON IN THE ADVISORY AREA. THESE WIND CONDITIONS WILL EXPAND ACROSS THE MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY THIS AFTERNOON AND CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. PEAK WIND GUSTS SO FAR INCLUDE DONEY PARK AT 60 MPH...TWO GUNS AT 42 MPH...TUBA CITY AT 43 MPH. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-300415- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 100 PM MST SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ 41
000 WWUS75 KFGZ 300306 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 806 PM MST SUN MAR 29 2009 AZZ004>006-009-010-039-300415- /O.CAN.KFGZ.HW.W.0003.000000T0000Z-090330T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... NAVAJO N.M. 806 PM MST SUN MAR 29 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS THE WARNING AREA THIS EVENING AND WILL CONTINUE TO DIMINISH FURTHER OVERNIGHT. LOCALIZED STRONGER WIND GUSTS ARE STILL POSSIBLE...DUE TO CONVECTIVE SHOWERS ALONG THE FRONT...HOWEVER THESE WINDS WILL BE BRIEF AND NOT WIDESPREAD. HOUSE ROCK ........ 62 MPH GUST. FRAZIER WELLS ..... 55 MPH GUST. $$ AZZ007-008-011-014>018-037-038-300415- /O.CAN.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...WINDOW ROCK...GANADO...ST. JOHNS...SPRINGERVILLE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY... YOUNG...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD... SEDONA 806 PM MST SUN MAR 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS THE AREA THIS EVENING AND WILL CONTINUE TO DIMINISH FURTHER OVERNIGHT. LOCALIZED STRONGER WIND GUSTS ARE STILL POSSIBLE...DUE TO CONVECTIVE SHOWERS ALONG THE FRONT...HOWEVER THESE WINDS WILL BE BRIEF AND NOT WIDESPREAD. STRONG WIND GUSTS WERE REPORTED TODAY AT THE FOLLOWING STATIONS: SHOW LOW ........... 48 MPH GUST. CHINLE ............. 47 MPH GUST. FLAGSTAFF .......... 46 MPH GUST. $$ AZZ012-013-040-300700- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...DILKON...KYKOTSMOVI 806 PM MST SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG SOUTHWEST WINDS CONTINUE ACROSS THE ADVISORY AREA WITH GUSTS RANGING FROM 40 TO 55 MPH. AREAS OF BLOWING DUST HAVE BEEN REPORTED BY SPOTTERS IN THE LITTLE COLORADO RIVER VALLEY THIS AFTERNOON WITH VISIBILITIES RANGING FROM FIFTY FEET TO FIVE MILES. DRIVERS TRAVELING THROUGH THE LITTLE COLORADO RIVER VALLEY ARE URGED TO SLOW DOWN AND USE CAUTION DUE TO RAPIDLY CHANGING DRIVING CONDITIONS. STRONG WIND GUSTS WERE REPORTED TODAY AT THE FOLLOWING STATIONS: TWO GUNS ........... 63 MPH GUST. WUPATKI ............ 54 MPH GUST. HOPI ............... 45 MPH GUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 29, 3:50 AM MST, 47 minutes earlier.
Area forecast discussion, Mar 29, 3:50 AM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 350 AM MST SUN MAR 29 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM NORTH OF ARIZONA WILL BRING STRONG SOUTHWEST WINDS TO THE REGION TODAY AND TONIGHT. A COLD FRONT WILL DROP SOUTH INTO ARIZONA TONIGHT AND EARLY MONDAY...WITH SCATTERED RAIN AND SNOW SHOWERS EAST OF FLAGSTAFF AS A RESULT. TEMPERATURES WILL ALSO BE SHARPLY COLDER MONDAY...BUT THESE CONDITIONS WILL GIVE WAY TO DRIER AND SLIGHTLY WARMER WEATHER FOR THE REMAINDER OF NEXT WEEK. && .DISCUSSION...ANOTHER RELATIVELY DRY...BUT DEEP LOW PRESSURE SYSTEM WILL MOVE RAPIDLY THROUGH UTAH TODAY AND INTO WESTERN COLORADO THIS EVENING. THE GRADIENT ON THE SOUTH SIDE OF THIS LOW IS IMPRESSIVE AND WE WILL BE ISSUING A VARIETY OF HIGH WIND WARNINGS AND WIND ADVISORIES FOR TODAY INTO THE EARLY PART OF TONIGHT. IN ADDITION TO THE WINDS...A NARROW BAND OF FORCING AND INSTABILITY ALONG THE FRONT WILL GENERATE RAIN AND SNOW SHOWERS THIS EVENING THROUGH EARLY MONDAY...MAINLY NORTHEAST AND EAST OF FLAGSTAFF. QPF WILL BE LIGHT BUT A FEW AREAS MAY SEE A BRIEF BURST OF SNOW THAT WILL LEAVE THE GROUND WHITE FOR A FEW HOURS. DRIER NORTHWEST FLOW WILL ARRIVE MONDAY THROUGH WEDNESDAY OR THURSDAY OF NEXT WEEK. WEAK DISTURBANCES TO OUR NORTHEAST WILL CONTINUE COOL AND BREEZY CONDITIONS AT TIMES...BUT WE WILL REMAIN DRY. A STRONGER STORM MAY ARRIVE BY NEXT WEEKEND...TIMING AND LOCATION ARE STILL UNDECIDED...BUT WE HAVE UPPED POPS BASED ON ENSEMBLE SOLUTIONS. STAY TUNED. && .AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS EXPECTED THROUGH 30/03Z. AFT 30/03Z PRECIPITATION CHANCES INCREASE WITH WDLY SCT MVFR/IFR CONDITIONS DUE TO -SHRA/-SHSN NORTH OF MOGOLLON RIM TO UTAH BORDER. STRONG WINDS INCREASING TO SW20-35G40-50KT AFT 29/16Z WITH AREAS OF BLDU REDUCING VSBY TO 2SM AT TIMES...EXCEPT SW15-30G45KT SOUTH OF A KSOW-KPAN-KPRC LINE. WINDS GRADUALLY DIMINISHING FROM NORTH TO SOUTH AND SWITCHING TO W-NW 10-20G30KT AFT 30/06Z WITH COLD FROPA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING AZ FWX ZONES 118-137 FROM 12 PM MST UNTIL 8 PM MST FOR ELEVATIONS BELOW 5000 FEET... ...HIGH WIND WARNING AZ ZONES 004>006-009-010-039 FROM 9 AM MST UNTIL 9 PM MST. ...WIND ADVISORY AZ ZONES 007-011>015-016-017-040 FROM 9 AM MST UNTIL MIDNIGHT MST TONIGHT... ...WIND ADVISORY AZ ZONES 008-018-037-038 FROM 11 AM MST UNTIL MIDNIGHT MST TONIGHT... && PUBLIC.....................PETERSON AVIATION/FIRE WEATHER......CK VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 28, 2:10 PM MST, 14 hours 27 minutes before
NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 AM MST FRI MAR 27 2009 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 630 AM MST FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHWEST WINDS ARE ANTICIPATED ONCE AGAIN BY SUNDAY AFTERNOON AND EVENING AS ANOTHER VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO DIVE SOUTHEASTWARD THROUGH COLORADO. A WIND ADVISORY MAY BE NEEDED FOR SUNDAY. THE COMBINATION OF LOW RELATIVE HUMIDITY SUNDAY AFTERNOON ALONG WITH THE STRONG WINDS...MAY ALSO PRODUCE CRITICAL FIRE WEATHER CONDITIONS AS WELL. THOSE WITH OUTDOOR INTEREST SHOULD STAY TUNE TO LATER UPDATES IN THE FORECAST.
Nearby
High Wind Warnings in Arizona, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.